Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

My TSH level is 0.09. What does it mean? How to get treatment?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
MY TSH LEVEL IS 0.09. WHAT DOES IT MEAN? HOW TO GET TREATMENT?
I've been suffuring with hypothyroid from last two years & taking 50mcg thyroxine tablet once a day. But last week when i got tested, my TSH level is 0.09 (hyperthyroid?). so TSH is fluctuating.
Can you plz guide me to take correct treatmnet.
My symptoms are:i lost 6kgs in 5 months, having fatigue,irritation,muscle weakness & general weakness
Posted Sun, 7 Oct 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Mayank Bhargava 21 minutes later
Hi XXXXXXX,

Thanks for posting yor query.

Yes...your current TSH level suggest Drug induced hyperthyroidism.

Treatment of hypothyroidism is decided by TSH level.

Thyroid gland is highly unpredicatable gland, if ongoing damage by lympocytic infiltration is present then you may need higher dosage of thyroxine.

But if ongoing damage is stopped then the same dose may cause hyperthyroidism like picture.

You should consult with physician and endocrinologist and should go for reduced doase of thyroxine such as 25mcg.

You should go for repeat TSH after 1 month for recheck.

If TSH is still <0.35 then you should go for 12.5 mcg. If TSH is normal then you should continue with 25 mcg.

Yes...your all symptoms may de to hyperthyroidism.

You should also follow dietary changes: avoid cabbage,cauliflower and spinach,broccoli.
Take high fibre,low salt and low fat diet.

Put your views also.

Take care,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions